Follow
Share

The doctor gave her new meds. but she is still crying. She only stops when she eats.

This question has been closed for answers. Ask a New Question.
Pray WITH your mother, she knows the end is near , she is afraid, just as you will be.
Helpful Answer (0)
Report

Google " can side effects of (new medications name ) cause crying ?
Helpful Answer (0)
Report

Does your mom know why she's crying? I hadn't cried for twenty years until recently in the last six or seven months when my husband got ill, but it's been worse in the last couple of months. And it's pretty awful from this side too. The pesky tears just well up and pour out. I even went to my doctor about it because it's really embarrassing especially if I happen to be in public. He said it's understandable but as I'm already on an anti anxiety/antidepressant he doesn't want to move into anything heavier. Distraction really is the best thing. Odd things set it off - an old song, the thought of how kind everyone is, my husbands poor little skinny legs - even thinking about holidays. Actually I have to say the more sympathy people give me the worse it is. My sister has it just right, she acknowledges my weeping then talks about something else like a new cake recipe or something.
Helpful Answer (0)
Report

Let's see if I have this right. Your mom was crying, so you took her to the doctor and NEW meds were prescribed? Did the doctor say anything at the time (ie) these may take a few days to kick in, or if the crying doesn't stop within 24 hrs - call me.? She sounds miserable. I would check the meds for side effects and call her doctor asap. Poor thing.
Helpful Answer (0)
Report

Have you researched the meds for individual side effects as well as interations with other meds?
Helpful Answer (0)
Report

What, if anything, precipitated the crying? Did something traumatic occur? Is this soft weeping or more intense sobbing?
Helpful Answer (0)
Report

Your mother might have a disease called Pseudobulbar Affect, where bouts on crying happen. Does she also laugh "out of the blue" (also a symptom of this disease)?
Helpful Answer (0)
Report

My mother has vascular dementia, and she cries an awful lot as well. Reading/discussing with people I have found that crying or laughing are 2 of the biggest symptoms of vascular dementia. I don't know what your mother has illness-wise, but the best thing I have found it to just hug her, then put on a movie or something (my mom has always loved movies, esp. musicals). After a while it seems to help distract her from the crying. She also started Namenda 3 months ago and it has made a tremendously good difference in her outlook. Hope some of this helps - hugs to you too!
Helpful Answer (2)
Report

Could she be in pain and not able to tell you? That would be my first concern without having more info.
Helpful Answer (2)
Report

I watched a lady cry for 3 weeks when she had changes in her life.
She was relocated twice and just had a hard time adapting to the change.
I am not sure about her medications, but was told by the nurse to not give too much attention to the crying. Like I said after 3 weeks, it stopped and she is perfectly adjusted now to her new environment. It can be very difficult feeling helpless with someone like that because you can not do anything to stop those tears. As long as you know she has everything she needs and you show some compassion and offer to help, then move on. The new meds can be causing hormonal changes too and of course your doctor would know best.
(Think about how we address this issue with a child)
Helpful Answer (1)
Report

Agree with moondance. She needs a doctor to be involved. Poor thing. That's the kindest thing you can do for her. Good luck
Helpful Answer (1)
Report

Cacoco6, could you narrow it down as to the reason for the crying? Pain? Upset with her life? Side effect from some newly started medication? Sad memory of someone passing on that date years ago?

I ran into a problem myself with a popular over the counter antihistamine where on the 3rd day of using it, out of the blue I started to cry and it went on for several days. My primary doctor figured it out, it was a side effect of the antihistamine [allergy pill] and told me to avoid all meds from that family of meds.
Helpful Answer (3)
Report

Go back to her physician & voice your concerns.

Allow a professional with a licenses, which is a PRIVILEGE, to advise you.
Helpful Answer (2)
Report

she maybe just missing her old life when she run it. have you just asked her what is going on. med can do it but so can the loss of life and independents of life. just ask and just try to make her laugh
Helpful Answer (2)
Report

did something traumatic happen that she is crying, not much info here to go on. sounds like depression but maybe the new meds aren't working. have you asked her what is wrong, does she hurt somewhere, is she afraid?
Helpful Answer (2)
Report

We had to try several different doses to get it right for my Mom. Can take some time. So sorry, it is hard to see Mom crying so much.
Helpful Answer (1)
Report

What kind of meds did he prescribe? Are you sure she is taking them as prescribed? Some meds require a couple of weeks to take effect. If they aren't working, then the doctor needs to know. Perhaps they need to be adjusted.
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter